A little forward movement

It’s been over a week without one medication. I have attempted this several months ago and ended right back on the medication. It’s Abilify and has helped me pull out of the severe clinical depression I was experiencing.

I have to remind myself that one day of fear doesn’t mean I can’t resolve to move forward. Big breath in. I don’t really need the anxiety during this change period. I have to drive to one of my doctor’s office that is 45 minutes away. I have to get on the interstate, and drive among many cars. I must remind myself that I have made this drive many times. I only got lost one time and I survived. You know, I’m still not lost. πŸ˜€ I will be fine.

Unfortunately, anxiety brings up so many other emotions and one of them is another fear that I won’t be successful tapering off medications.

However, one day of unease doesn’t equal a major full on depressive episode. I’m not going to have a panic attack either. I must give myself time.

One thing I’ve noticed is what I see around me. I always look for little things to make me smile, but I’ve been able to fully experience those little things. Does that make sense? I’m taking time to enjoy and feel it as well.

 

Advertisements

About April

I'll come back to this when I find out who I really am. I've been through some extremely rough patches but they have made me a better person. I blog if my brain is functioning first thing in the morning.
This entry was posted in Uncategorized and tagged , , . Bookmark the permalink.

18 Responses to A little forward movement

  1. aviets says:

    Sounds like you’re handling this new plan really well. I’m pulling for you!

  2. joey says:

    Will the weather help with the full enjoyment of smiles? I often think I’m better at gratitude when I’m outside, and winter doesn’t allow for as much of that.
    Good luck driving. Whatcha need are those morning appointments that have you driving in well after 8 and home before the lunch rush, less traffic. πŸ™‚

    • April says:

      I try to make my appointments after the kids are in school but before they get home–I hate getting stuck behind the school bus. Unfortunately, this appointment is after lunch so the anxiety is building up.

      As far as feeling better, we have gray stormy skies with the temperatures rising. That just means the humidity will be soon to follow. Maybe I’m just paying more attention to what is going through my mind instead of going about in a mechanical method.

  3. mewhoami says:

    That last statement makes complete sense. Many of those medications have a way of dulling the senses. It’s great that you are about to really see and enjoy what’s around you. Don’t let one day concern you. Those will probably come every now and then, and maybe you’ll have to push a little a harder to get through them, but don’t worry – a new tomorrow is always right around the corner.

    • April says:

      You’re such a great motivator and I appreciate it. I feel so strong and I want to see if I am truly strong or are the medications making me into someone I’m not.

  4. I’m glad everything is more vivid for you. It’s takes great courage to do what you’re doing and you’ve proven you can! One week down…I wish you continued peace and bravery!

  5. Sounds like you’re on a good path, one that will take you away from the confines of the severe depression and anxiety. Even if the road winds back towards the past it doesn’t reduce the distance you’ve put between that and your present.

  6. It makes sense to me. I’m not claiming to know much of anything, but it makes sense! And, I greatly admire your chronicling this process for yourself. I can see it as a huge benefit.

  7. Glynis Jolly says:

    Yep, the drugs can numb you a bit so that you don’t get the full effect of what is around you. I know that I have to pull and tug to give into my spontaneity because of the antidepressant I’m on. Sameness wants to rule my life.

    Question: How many more meds are you going to try to vanquish? The reason I ask is that maybe the Abilify needs to stay in the mix but another one can be done away with.

    Anyway, while trying to rid yourself of this particular drug, consciously think before reacting. It’s one of those cognitive exercises I learned.

    • April says:

      Oh, the Abilify makes my blood sugar rise as well as gain weight–which can make my blood sugar rise. I lost both my brother and sister to diabetes related diseases, I’m trying hard to steer clear of the type 2 diagnosis–which I’m close. I have 5 more drugs I’m dealing with. The Abilify made 6 stinkin’ medications. I’m working with my doctor to tweak the correct amount and hopefully decrease the total number of different medications. I don’t even know who I am anymore. I kind of just hang around. My emotions seem rational and stable, but I’m not getting a whole lot out of life. I’m not quite a zombie but I feel as if I’m being held back.

Comments are closed.